Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 137, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 22, 2009, 4:46 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 119 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2009, 4:46 PM CDT (21:46 UTC)
- Expired
- Sep 22, 2009, 6:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 33 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 5:05 PM CDT | FLASH FLOOD | Jackson, MS | STREET FLOODING DOWNTOWN JACKSON. ONLY ONE LANE OF JEFFERSON STREET NOT FLOODED. |
| Sep 22, 5:10 PM CDT | FLASH FLOOD | Jackson, MS | NUMEROUS STREETS FLOODED ACROSS HINDS COUNTY. MANHOLE COVERS LIFTED FROM STREETS IN JACKSON. REPORTED BY LARRY FISHER. |
| Sep 22, 5:15 PM CDT | FLASH FLOOD | Gluckstadt, MS | STREET FLOODING. WATER IN A CARPORT IN THE DEERFIELD COMMUNITY. REPORTED BY MADISON EMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1970 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 222146
FFWJAN
MSC049-089-222345-
/O.NEW.KJAN.FF.W.0137.090922T2146Z-090922T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT TUE SEP 22 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...JACKSON...CLINTON...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
* UNTIL 645 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
SHARON TO TERRY...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF CANTON TO 11 MILES NORTH OF CRYSTAL SPRINGS...MOVING NORTH AT 20
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO
THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWMAN...GLUCKSTADT...RAYMOND...CAMDEN...EDWARDS...CAMERON...
ANNANDALE...BOLTON...WAY...POCAHONTAS...BROWNSVILLE AND FLORA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
&&
LAT...LON 3235 9070 3236 9063 3251 9058 3251 9052
3259 9044 3258 9039 3266 9028 3271 9008
3289 8995 3288 8973 3261 8974 3259 8985
3244 9005 3240 9007 3230 9018 3220 9018
3217 9024 3205 9023 3206 9072
$$
OLB1 follow-up statement
000
WGUS74 KJAN 222238
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT TUE SEP 22 2009
MSC049-089-222345-
/O.CON.KJAN.FF.W.0137.000000T0000Z-090922T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HINDS MS-MADISON MS-
538 PM CDT TUE SEP 22 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
MADISON AND HINDS COUNTIES...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM CAMDEN TO NEWMAN...OR ALONG A LINE EXTENDING FROM 16 MILES WEST
OF CARTHAGE TO 14 MILES SOUTHEAST OF VICKSBURG...MOVING NORTH AT 30
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDWARDS...BROWNSVILLE...FLORA...CAMERON AND WAY
NUMEROUS STREETS ACROSS HINDS COUNTY HAVE BEEN FLOODED AND MANHOLE
COVERS HAVE BEEN LIFTED FROM SOME STREETS IN DOWNTOWN JACKSON.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
&&
LAT...LON 3235 9070 3236 9063 3251 9058 3251 9052
3259 9044 3258 9039 3266 9028 3271 9008
3289 8995 3288 8973 3261 8974 3259 8985
3244 9005 3240 9007 3230 9018 3220 9018
3217 9024 3205 9023 3206 9072
$$
OLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 4:05 PM CDT, 41 minutes earlier.
Area forecast discussion, Sep 22, 4:05 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT TUE SEP 22 2009
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...OUR CWA WILL REMAIN
SQUEEZED BETWEEN THE LARGE MID TO UPPER LOW TO THE WEST AND HIGH
PRESSURE SURFACE AND ALOFT TO THE EAST THROUGH THE SHORT TERM. THE
OUTFLOW BOUNDARY THAT MOVED INTO THE CWA THIS MORNING MADE IT INTO
CENTRAL MISSISSIPPI BEFORE STALLING. THE COOLER AND DRIER AIR IN THE
WAKE OF THE BOUNDARY HAS LIMITED SHOWER AND THUNDERSTORM DEVELOPMENT
IN THE NORTH SO FAR THIS AFTERNOON...BUT RADARS WERE LIGHTING OVER
OUR SOUTHEAST. CIRCULATION AROUND THE LOW TO THE WEST WILL RESULT IN
DEEP SW FLOW WILL CONTINUING OVER OUR REGION TONIGHT. A SHORTWAVE
OVER EAST TX EMBEDDED IN THE SW FLOW WILL MOVE OVER OUR CWA THIS
EVENING WHILE A WEAK COLD FRONT OVER NORTHEAST ARKANSAS TO NORTHWEST
LOUISIANA APPROACHES. THIS WILL HELP THE THUNDERSTORM ACTIVITY OVER
SOUTHERN MISSISSIPPI SPREAD NORTHWARD. OUR AIRMASS REMAINS QUITE
MOIST OVER THE SOUTHEAST HALF. HEAVY RAINFALL REMAINS A CONCERN
TONIGHT. THE 12Z GFS SUFFERED FROM FEEDBACK ISSUES RESULTING IN
SEVERAL QPF BULLSEYES OVER OUR AREA WHILE THE LOCAL WRF/SREF/ECMWF
AND NAM SHOWED DECENT COVERAGE BUT QPF WELL BELOW FLASH FLOOD
POTENTIAL. WITH THE CURRENT ACTIVITY MOVING INTO THE SOUTHERN
PORTIONS OF OUR CURRENT FLASH FLOOD WATCH WL CONTOUR IT THROUGH 7 PM
AND LET THE FOLLOWING SHIFT MAKE ADJUSTMENTS AS NEEDED. CONVECTION
IN THE EAST WILL LIKELY SEE A DECREASE DURING THE EVENING WHILE
PROXIMITY OF THE FRONT AND SUBTLE DISTURBANCES ALOFT MAINTAIN
DEVELOPMENT IN THE WEST. DUE TO CLOUD COVER AND CONTINUED SOUTHERLY
FLOW TONIGHT HAVE GONE A COUPLE OF DEGREES ABOVE GUIDANCE LOWS. OUR
EXTREME NORTHWEST MAY DIP INTO THE UPPER 60S BUT MOST SITES WILL
BOTTOM OUT IN THE LOWER 70S. ANY CLEARING OF CLOUD COVER IN THE EAST
WILL LIKELY LEAD TO SOME PATCHY DENSE FOG DEVELOPMENT. MORE RAIN IS
EXPECTED WEDNESDAY ALTHOUGH HIGH PRESSURE ALOFT IS EXPECTED TO
STRENGTHEN OVER OUR AREA FROM THE SOUTHEAST WHILE SURFACE HIGH
PRESSURE BELOW THE LARGE UPPER LOW PUSHES THE WEAK COLD FRONT INTO
OUR WESTERN ZONES. THIS IS EXPECTED TO TRANSLATE INTO GREATER
COVERAGE AND HEAVY RAIN POTENTIAL OVER THE WESTERN HALF OF OUR AREA.
THE 12Z ECMWF INDICATES THIS WITH A COUPLE OF INCHES QPF OVER THE
DELTA. THE NAM AND GFS HAVE LIGHTER AMOUNTS. COME THURSDAY THE LARGE
UPPER LOW WILL MOVE TO THE WEST A LITTLE WHILE WE BECOME MORE UNDER
THE INFLUENCE OF THE UPPER LEVEL HIGH TO OUR SOUTHEAST. MODELS ARE
ALSO INDICATING A LIGHT NORTHERLY WIND AT THE SURFACE THURSDAY
ALTHOUGH WE MAINTAIN OUR MOIST AIRMASS. DEEPEST MOISTURE(2IN PW)AND
GREATEST CHANCE FOR RAIN WILL BE IN THE WEST AGAIN AND MAINLY DURING
THE AFTERNOON AND EARLY EVENING. /22/
.LONG TERM...FRIDAY THROUGH NEXT TUESDAY...THE WARM/HUMID AND ABV
NORMAL CONDITIONS WILL CONTINUE INTO THE FIRST HALF OF THE WEEKEND
WITH CONFIDENCE INCREASING ON SOME RELIEF AND MORE SEASONAL
CONDITIONS BY SUN AND INTO EARLY NEXT WEEK.
BY LATE FRI AFTERNOON AND INTO THE WEEKEND...MODEL GUID HAS COME
INTO BETTER AGREEMENT AND THE GFS IS FOLLOWING THE FASTER EURO
SOLUTION ALONG WITH THE GFS ENSEMBLE MEMBERS. CONFIDENCE IS
INCREASING ON THE FRONT MOVING INTO AND THROUGH THE CWA BETWEEN
SUN-SUN NIGHT. WITH THE UPPER TROUGH SHIFTING E FASTER THAN PREV
RUNS...THE BEST SYNOPTIC ASCENT AND HGHT FALLS WILL OCCUR FROM LATE
FRI INTO SAT. AS A RESULT...I HAVE FOLLOWED GUID POPS FOR THOSE 3
PERIODS. THE LATEST GUID INDICATES SOME BETTER MID LEVEL FLOW FOR
SAT WITH 30-40 KTS AT H5 SPREADING ACROSS THE CWA. HOWEVER...WINDS
BELOW H5 WILL NOT BE MUCH AND LESS THAN 15KTS. ALSO...INSTABILITY
DOES NOT APPEAR TO BE STRONG. WE WILL HAVE TO KEEP AN EYE ON THIS
PERIOD FOR S/SE SECTIONS AS A FEW STRONG STORMS MAY BE POSSIBLE IF
CERTAIN ELEMENTS CAN COME TOGETHER. I HAVE BEGUN TO TREND POPS DOWN
AND REMOVE ANY MENTION OF PRECIP BY SAT NIGHT INTO EARLY SUN WITH
DRIER AND COOLER CONDITIONS FOR THE LAST FEW FORECAST PERIODS.
AS FOR TEMPS FOR WED NIGHT THROUGH TUE...GUID VALUES LOOKED VERY
GOOD AND BASICALLY HAVE FOLLOWED. THE ONLY REAL ADJ WERE TO LOWER
HIGHS SUN AS THE AREA SHOULD BE IN SOME CAA BEHIND THE FRONT. AT
THIS TIME...THE AIRMASS BEHIND THE FRONT WILL NOT BE ANYTHING
SPECIAL...AND SHOULD ONLY BRING SEASONAL CONDITIONS TO THE AREA.
/CME/
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE LATE
AFTERNOON AND EVENING...ESPECIALLY ACROSS LOCATIONS SOUTH OF
INTERSTATE 20. THIS WILL BRING LOCALLY HEAVY DOWNPOURS AND
CEILING/VIS RESTRICTIONS TO TAF SITES. OUTSIDE RAIN AND
THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL TODAY INTO TONIGHT.
SHOWERS WILL BE POSSIBLE OVERNIGHT...BUT MOSTLY ACROSS THE WEST.
MOST LOCATIONS WILL REMAIN DRY. LOW CLOUDS AND PATCHY FOG WILL AGAIN
BE POSSIBLE TONIGHT...BRINGING MVFR TO IFR CONDITIONS. CEILINGS
COULD DROP BELOW 1 KFT AND VIS 1-2 MILES...LOCALLY LESS THAN 1 MILE.
/28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 86 70 87 / 93 64 29 35
MERIDIAN 72 85 71 89 / 80 45 26 29
VICKSBURG 71 84 70 86 / 88 67 32 37
HATTIESBURG 73 87 72 90 / 79 48 21 30
NATCHEZ 71 84 71 87 / 79 63 29 46
GREENVILLE 70 83 69 85 / 79 69 34 44
GREENWOOD 70 84 70 85 / 78 68 33 46
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>061.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR
LAZ007>009-015- 016-023>026.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
SHORT TERM: 22
LONG TERM: CME
AVIATION: 28Hazardous weather outlook, Sep 22, 2:57 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT TUE SEP 22 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 257 PM CDT TUE SEP 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING. SOME STORMS COULD BE STRONG AND PRODUCE GUSTY WINDS TO 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING...BUT THE GREATER RISK IS FROM HEAVY RAINFALL. TORRENTIAL DOWNPOURS CAPABLE OF DUMPING ONE TO TWO INCHES OF RAIN UPON ISOLATED LOCATIONS THROUGH THE REMAINDER OF THE AFTERNOON IS POSSIBLE. GIVEN SATURATED GROUNDS...A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 PM FOR THE ENTIRE REGION...EXCLUDING LOCATIONS IN SOUTHEASTERN MISSISSIPPI ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. WHILE LOCATIONS ACROSS SOUTH MISSISSIPPI WILL SEE THE BULK OF RAINFALL THIS AFTERNOON...GROUNDS ARE NOT AS SATURATED BUT LOCALIZED FLOODING CAN STILL BE AN ISSUE. THUNDERSTORMS AND ASSOCIATED HEAVY DOWNPOURS MAY LINGER THROUGH THE NIGHT ALONG AND WEST OF THE MISSISSIPPI RIVER AND THE FLOODING RISK IN THOSE AREAS WILL BE CLOSELY MONITORED. HOWEVER...MOST LOCATIONS FURTHER EAST IN MISSISSIPPI SHOULD ANTICIPATE DRY CONDITIONS TONIGHT AFTER EVENING SHOWERS AND STORMS DISSIPATE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. HEAVY DOWNPOURS WILL OCCUR WITH MANY OF THE THUNDERSTORMS...BUT AT THIS TIME THE FLOODING RISK IS EXPECTED TO BE GREATEST ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Special weather statement, Sep 22, 1:24 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 124 PM CDT TUE SEP 22 2009 MSZ073-074-221855- FORREST MS-LAMAR MS- 124 PM CDT TUE SEP 22 2009 ...LINE OF STRONG STORMS MOVING THROUGH LAMAR AND FORREST COUNTIES... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF BAXTERVILLE TO BROOKLYN AT 123 PM CDT...MOVING NORTH AT 20 MPH. THE STRONGEST STORM WAS CURRENTLY LOCATED SOUTHEAST LAMAR COUNTY AND SHOULD MOVE ACROSS PURVIS IN THE NEXT 15 TO 20 MINUTES. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN LAMAR AND CENTRAL FORREST COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. JC
Special weather statement, Sep 22, 2:15 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 215 PM CDT TUE SEP 22 2009 MSZ064-072-073-222005- LAMAR MS-MARION MS-JEFFERSON DAVIS MS- 215 PM CDT TUE SEP 22 2009 ...STRONG STORM MOVING THROUGH LAMAR COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER IMPROVE AT 215 PM CDT...MOVING NORTHWEST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN SOUTHERN JEFFERSON DAVIS...NORTHEASTERN MARION AND NORTHWESTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
Special weather statement, Sep 22, 4:13 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT TUE SEP 22 2009 MSZ048-049-222215- HINDS MS-RANKIN MS- 413 PM CDT TUE SEP 22 2009 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 3 MILES SOUTHEAST OF FANNIN TO 5 MILES SOUTHWEST OF TERRY AT 413 PM CDT...MOVING WEST AT 10 MPH. RAINFALL AMOUNTS UP TO TWO INCHES COULD FALL IN LESS THAN AN HOUR WITH THE HEAVIEST DOWNPOURS. THIS WILL LEAD TO THE PONDING OF WATER ON AREA ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. IN ADDITION...WIND GUSTS UP TO 35 MPH ARE POSSIBLE WITH THESE STORMS. WITH THE ALREADY WET SOIL CONDITIONS ACROSS THE AREA...THESE WINDS COULD EASILY BRING DOWN SOME TREES RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN RANKIN AND SOUTHEASTERN HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:45 PM CDT | River Flood Warning | JAN | Attala, Holmes | 11 days |
| Sep 21, 9:31 PM CDT | River Flood Warning | JAN | Attala | 23 hr |
| Sep 21, 9:31 PM CDT | River Flood Warning | JAN | Leake | 23 hr |
| Sep 22, 1:02 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 43 min |
| Sep 22, 2:09 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 51 min |
| Sep 22, 3:59 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more | 15 hr |
| Sep 22, 4:04 AM CDT | River Flood Warning | JAN | Noxubee | 8 days |
| Sep 22, 4:35 PM CDT | Flash Flood Warning | JAN | Rankin | 115 min |
| Sep 22, 6:56 PM CDT | Flash Flood Warning | JAN | Neshoba | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.